Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 53, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 29, 2022, 6:32 PM PDT for Inyo County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2022, 6:32 PM PDT (01:32 UTC)
- Expired
- Jul 29, 2022, 9:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 125 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 2329 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784
WGUS55 KVEF 300132
FFWVEF
CAC027-300445-
/O.NEW.KVEF.FF.W.0053.220730T0132Z-220730T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
632 PM PDT Fri Jul 29 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
South Central Inyo County in south central California...
* Until 945 PM PDT.
* At 632 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain near Panamint Springs and Telescope Peak. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Wildrose Road...Panamint Springs...Surprise Canyon Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3650 11725 3646 11716 3642 11712 3627 11704
3615 11700 3587 11707 3582 11710 3583 11717
3585 11724 3592 11730 3615 11738 3627 11741
3636 11740 3647 11736
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CO1 follow-up statement
333
WGUS75 KVEF 300443
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
943 PM PDT Fri Jul 29 2022
CAC027-300453-
/O.EXP.KVEF.FF.W.0053.000000T0000Z-220730T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-
943 PM PDT Fri Jul 29 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 945 PM PDT THIS EVENING FOR
SOUTH CENTRAL INYO COUNTY...
The heavy rain has ended and shifted south. Flooding is no longer
expected to pose a threat. Please continue to heed remaining road
closures.
LAT...LON 3650 11725 3646 11716 3642 11712 3627 11704
3615 11700 3587 11707 3582 11710 3583 11717
3585 11724 3592 11730 3615 11738 3627 11741
3636 11740 3647 11736
$$
COWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:28 PM PDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 29, 2:28 PM PDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 228 PM PDT Fri Jul 29 2022 .SYNOPSIS...Moist and unstable air will remain over much of the region through the weekend and into early next week. Heavy rain and flash flooding are the primary concerns, but the potential for damaging winds exists as well. The high humidity will help hold temperatures down, especially in areas where rain occurs. && .SHORT TERM...Through Saturday night. Scattered thunderstorms developing over central Nevada this afternoon were propagating southward and storm coverage is more extensive today due to apparent forcing from an upper level circulation over northeast Nevada. These storms will continue expanding and will likely combine to form multicell clusters as they push down into Clark, southern Nye and northern San Bernardino counties this early this evening. Storms in Clark County may merge with storms coming out of northwest Arizona. The main threat will be strong or damaging winds with the potential of isolated gusts of 60 to 70 mph primarily over Clark County this evening where the HREF continues to depict a bullseye of 70-80 percent probability of gusts over 35 mph this evening and a 10 percent probability of gusts over 58 mph. Thunderstorms will again be capable of producing heavy rain, but will be moving at 15-25 mph. Localized flash flooding will be possible, but should not be too extensive given the speed of the storms. These will move into an increasingly moisture rich and unstable environment with ML CAPE values 1000-1500 J/kg over much of Clark County early this evening which will facilitate rapid thunderstorm development. Storms will dissipate late this evening and overnight. The weather pattern of the past three days begins to transition Saturday to become less favorable for storms to propagate down from the north. However, it will likely be another active day as the inverted trough over Arizona progress toward southeast California and brings more moisture over western San Bernardino and Inyo counties. This feature will likely serve to enhance convection along its leading edge which brushes southern Nevada and southeast California by Saturday afternoon and extensive PoP valus of 30-40 percent are in place across almost all of our area with 60-70 in the Spring Mountains. .LONG TERM...Sunday through Friday. The high that has been parked over northern Nevada will migrate over Utah by Sunday allowing a broad southeast to southerly flow advecting moisture across our entire area. The aforementioned inverted trough will be lifting up central California and will likely influence extensive showers and thunderstorms across the southern Sierra and Owens Valley. PoP values of 60 to 70 percent remain over northern Inyo County and expand across central Nevada as a trough swinging into the Pacific Northwest increases convergence across the region. This will lead to scattered to numerous thunderstorms. A general drying trend is indicated Tuesday through Thursday as the trough brings drier air in from the west and northwest. PoP values gradually decrease accordingly each of those days. PoP values tick back up Friday over southern Nevada and northwest Arizona as southerly flow redevelops and brings additional moisture back our way. Temperatures will remain below normal through early next week, but will climb back near normal as moisture decreases by the middle of the week. && .AVIATION...For Harry Reid...Winds will generally remain light through the day, but will favor a southeast direction at times. Wind speeds are expected to remain around 8 kts or less. There continues to be strong agreement in the models that another area of convection will move across southern Nevada this evening. The timing of the storms looks similar to what was experienced Thursday evening and a TEMPO group has been included between 02Z to 06Z for this activity. Any storms that do develop should clear the terminal by late evening and light and variable winds are expected to develop once again overnight into Saturday morning. For the rest of southern Nevada, northwest Arizona and southeast California...Prevailing winds will continue to be light at area TAF sites today with wind speeds generally below 10kts. Scattered areas of convection will likely develop this afternoon, especially over the eastern half of the region. Model guidance is showing a strong signal that an area of convection will move south across southern Nevada and eastern San Bernardino counties this evening. Las Vegas area TAF sites will have the best chance of storms between 01z-07Z and the Colorado River Valley sites between 04 and 08Z. There is also some indication that the convection could make it as far west as KDAG between 04Z and 08Z as well, although chances are a bit lower in this area. All TAF sites should see light winds return overnight into Saturday morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Adair LONG TERM...Adair AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:45 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 29, 7:58 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 29, 9:19 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 29, 10:51 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 30, 12:47 AM PDT | Flood Watch | VEF | San Bernardino | 22 hr |
| Jul 30, 1:05 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 30, 1:45 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Jul 30, 3:40 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 65 min |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.